Show Summary Details
Page of

A More Frequent Airway Emergency 

A More Frequent Airway Emergency
Chapter:
A More Frequent Airway Emergency
Author(s):

Shihab H. Sugeir

and Francis T. Lytle

DOI:
10.1093/med/9780190464813.003.0050
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2016. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 23 October 2019

Laryngeal angioedema resulting from use of an angiotensin-converting enzyme inhibitor (ACEI) is a dangerous medical condition that can lead to significant morbidity and mortality. Of the patients presenting to hospitals with angioedema, 39% to 46% are taking an ACEI. Contributing to an increased frequency of ACEI-induced angioedema is the fact that stopping ACEI therapy does not seem to prevent the recurrence of angioedema. As more patients have received ACEI therapy, the incidence of angioedema and resultant difficult airway has increased. Thus, critical care providers must know what to do when a patient has ACEI-induced angioedema and a difficult airway.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.